U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

Is it possible for medication withdrawal to cause suicidal thoughts?

2 doctor answers4 doctors weighed in
Dr. Marcie Berman
Clinical Psychology 39 years experience
Yes, call your doc: Withdrawal from many meds can increase any symptoms that you had. Are you withdrawing with a doctor's supervision? If yes, report your thoughts. If you don't have a doc, find one. Dont go off of anything without supervision. If you are going off of benzos, you need immediate help to detox. Doctor supervision is highly recommended, especially given your thoughts.
Dr. Susan Rhoads
Family Medicine 38 years experience
Crisis Hotline: I agree with Dr. Berman. If you cannot reach your doc and you feel unsafe or don't think you can wait, please call your local crisis hotline, or 911. Even though you know why you are having such thoughts now and will feel better later, it does not make them any less serious or frightening. Be sure you let someone know.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 14, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.